Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Permutation groups in Euclidean Ramsey theory

Author: Igor Kříž
Journal: Proc. Amer. Math. Soc. 112 (1991), 899-907
MSC: Primary 05D10; Secondary 20B25
MathSciNet review: 1065087
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A finite subset of a Euclidean space is called Ramsey if for each $ k$ and each $ k$-coloring of a sufficiently dimensional Euclidean space $ E$ there is a monochromatic isometrical embedding from $ F$ to $ E$. We show that if $ F$ has a transitive solvable group of isometries then it is Ramsey. In particular, regular polygons are Ramsey. We also show that regular polyhedra in $ {{\mathbf{R}}^3}$ are Ramsey.

References [Enhancements On Off] (What's this?)

  • [1] P. Erodös, R. L. Graham, P. Montgomery, B. L. Rothschild, J. Spencer, and E. G. Straus, Euclidean Ramsey theorems, J. Combin. Theory Ser. A 14 (1973), 341-363. MR 0316277 (47:4825)
  • [2] P. Frankl and V. Rödl, All triangles are Ramsey, Trans. Amer. Math. Soc. 2 (1986), 777-779. MR 854099 (88d:05018)
  • [3] F. P. Ramsey, On a problem of formal logic, Proc. London Math. Soc. 30 (1930), 264-286.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 05D10, 20B25

Retrieve articles in all journals with MSC: 05D10, 20B25

Additional Information

Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society